Texas, 2008Damaging Winds in Texas, August 14 to 15, 2008
August 14 to 15, 2008 · NWS FWD · 3 events in 2 counties and zones
Northwest flow aloft steered upper level disturbances towards north Texas. Several rounds of convection were the result.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Northwest flow aloft steered upper level disturbances towards north Texas. Several rounds of convection were the result.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 14, 11:06 AM CST, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 14, 11:06 AM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1206 PM CDT THU AUG 14 2008
.AVIATION...
VFR CONDITIONS ARE EXPECTED AT THE METROPLEX AIRPORTS THROUGH 18Z
FRIDAY. SOME LOW CLOUDS ARE EXPECTED TO DEVELOP OVER SOUTH TEXAS
OVERNIGHT AND SOME OF THEM MAY MOVE INTO THE WACO AREA BEFORE DAYBREAK.
SOME OF THE COMPUTER MODELS ATTEMPT TO BRING A THUNDERSTORM COMPLEX
SOUTHEAST INTO THE METROPLEX BY DAYBREAK. CONFIDENCE IN THIS
SOLUTION IS LOW AT THIS TIME SO WILL JUST MENTION CB IN THE TAFS.
#58
&&
.UPDATE...
INCREASED DEWPOINTS ABOUT 5 TO 8 DEGREES ACROSS EASTERN HALF OF CWA.
SENT WEB IMAGES...BUT NO ZFP UPDATE NEEDED AT THIS TIME.
77/TLD
&&
.PREV DISCUSSION... /ISSUED 353 AM CDT THU AUG 14 2008/
ANOTHER RATHER HOT DAY IS IN STORE FOR NORTH TEXAS DUE TO LIGHT
WINDS AND DEWPOINTS IN THE LOW TO MID 60S. HAVE PUSHED SOME HIGHS TO
OR SLIGHTLY ABOVE 100 DEGREES. AFTER TODAY...THINGS WILL BEGIN TO
CHANGE AS WAS MENTIONED IN YESTERDAY/S DISCUSSION. BOTH THE GFS AND
ECMWF REMAIN IN SYNC THROUGH WEDNESDAY...THEN THEY BEGIN TO DIVERGE
SOMEWHAT DURING THE LATTER HALF OF NEXT WEEK.
A CANADIAN UPPER LOW WILL DROP SOUTH INTO COLORADO BY SATURDAY THEN
TAKE UP A POSITION OVER OKLAHOMA FOR THE FIRST HALF OF NEXT WEEK. A
SERIES OF SHORT WAVES WILL MOVE THROUGH THE BASE OF THE LOW...
RESULTING IN AN EXTENDED PERIOD OF UNSETTLED WEATHER FOR NORTH TEXAS
STARTING EARLY FRIDAY AND CONTINUING THROUGH MID NEXT WEEK. GIVEN
THE DIFFER MODEL SOLUTIONS FOR RAINFALL OVER THE PAST SEVERAL
DAYS...THERE IS THERE LIKELIHOOD OF SEVERAL MCS COMPLEXES THAT WILL
PRODUCE CONSIDERABLE...BENEFICIAL RAINFALL FOR A GOOD PART OF NORTH
TEXAS....ESPECIALLY OVER THE NORTHERN HALF. CONVECTIVE FEEDBACK IS
STILL EVIDENT IN THE ECMWF...BUT NOT SO MUCH IN THE GFS AS COMPARED
TO LAST NIGHT/S RUN. OUR THINKING IS 1 TO 3 INCHES ARE A GOOD
NUMBERS FOR THE CWA WITH SOME COUNTIES SEEING UPWARDS OF 4 OR 5
INCHES. THE ELEVATED 850MB FRONT DOES NOT COME INTO PLAY UNTIL
SUNDAY NIGHT..WHICH SHOULD BE CONVECTIVELY VERY ACTIVE. AS FOR
SEVERE WEATHER...MID LEVEL LAPSE RATES AND SPEED SHEAR WILL BE
MODEST DURING THE PERIOD (LIMITING SEVERE WEATHER). BUT...LI/S OF -2
TO -4 AND CAPES VALUES BETWEEN 1000 AND 200+ J/KG DO SUGGEST SOME
STRONG STORMS AT TIMES.
HAVE CONTINUED TO TRIM HIGH TEMPS DOWNWARD UNDER CLOUDY SKIES AND
PRECIPITATION THIS WEEKEND AND NEXT WEEK. LOOKS LIKE MUCH OF THE
AREA WILL BE 6 TO 12 DEGREES BELOW NORMAL SUNDAY AND MONDAY.
OVERNIGHT LOWS WILL ALSO BE COOLER WITH THE NORTHWEST CWA IN THE MID
60S SUNDAY THROUGH TUESDAY MORNINGS.
75
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 101 76 97 74 89 / 0 10 20 40 40
WACO, TX 100 74 98 75 93 / 0 0 10 20 20
PARIS, TX 94 70 92 70 89 / 0 5 20 40 40
DENTON, TX 98 73 94 73 89 / 0 20 20 50 50
MCKINNEY, TX 98 71 93 72 90 / 0 10 20 50 40
DALLAS, TX 101 76 96 74 90 / 0 10 20 40 40
TERRELL, TX 100 72 95 73 91 / 0 5 20 30 30
CORSICANA, TX 99 73 96 73 92 / 0 5 10 20 20
TEMPLE, TX 100 72 97 74 93 / 0 0 10 20 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
58/77
Hazardous weather outlook, Aug 14, 2:45 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT THU AUG 14 2008
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-152045-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
345 PM CDT THU AUG 14 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT ACROSS ALL OF
NORTH TEXAS WITH THE BEST CHANCES BEING ALONG AND NORTH OF I-20.
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAIN WILL BE THE MAIN WEATHER
HAZARDS. A FEW OF THE STORMS THROUGH THROUGH THIS EVENING MAY PRODUCE
WIND GUSTS TO 40 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS MOST OF NORTH TEXAS
FRIDAY THROUGH WEDNESDAY. CLOUD TO GROUND LIGHTNING AND HEAVY RAIN
WILL BE THE MAIN THREATS FROM THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Parker
- When
- August 14, 3:00 PM CST
- Where
- Parker County, 0.06 mi NNW of Springtown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 32.971, -97.681
At least one large tree was broken off halfway up its trunk on Springfield Road. Several other trees had limbs broken off.
Thunderstorm Wind, Kaufman
- When
- August 15, 2:30 AM CST
- Where
- Kaufman County, Forney
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 32.750, -96.470
Several trees were blown down and shingles were blown off roofs.
Thunderstorm Wind, Parker
- When
- August 15, 2:00 PM CST
- Where
- Parker County, 0.83 mi ESE of Springtown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 32.965, -97.667
A Bradford pear tree was split into pieces by thunderstorm winds and a trampoline was lofted into a neighboring yard and damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in North Dakota, August 14, 2008$675,000 · EF0 · 13 events
- Hail and Damaging Wind in Minnesota, August 14, 2008$410,000 · 1 in hail · 6 events
- Tornado and Lightning Strike in Florida, August 14, 2008$155,000 · EF1 · 2 events
- Flash Flood and Hail in Texas, August 14, 2008$129,000 · 2.5 in hail · 21 events
- Damaging Winds in Texas, August 14, 2008$180,000 · 57 kt wind · 12 events
- Flash Flooding and Damaging Wind in Pennsylvania, August 14, 2008$125,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Oklahoma, August 14, 2008$59,000 · 1.75 in hail · 12 events
- Flash Flood and Damaging Winds in Arizona, August 14, 2008$40,000 · 52 kt wind · 6 events
- Damaging Wind in West Virginia, August 14, 2008$50,000 · 50 kt wind · 1 event
- Lightning Strike and Heavy Rain in Delaware, August 14, 20081 injured · $25,000 · 2 events
- Hail and Damaging Wind in Colorado, August 14, 20081.75 in hail · 17 events
- Hail in Maryland, August 14, 20081 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 133871, 131840, 133873.